Alert archive / North Carolina / Special Marine Warnings in 2021
Special Marine Warning 77, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special marine warning at Jul 19, 2021, 5:00 PM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2021, 5:00 PM EDT (21:00 UTC)
- Expired
- Jul 19, 2021, 6:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special marine warning went out at Jul 19, 4:34 PM EDT, 26 minutes earlier.
Area forecast discussion, Jul 19, 4:34 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 434 PM EDT Mon Jul 19 2021 .SYNOPSIS... A stalled front will linger over the Carolinas bringing unsettled weather through Tuesday. More typical summertime conditions are anticipated through the rest of the week. && .NEAR TERM /THROUGH TONIGHT/... As of 4 PM Mon...Broad cyclonic flow continues aloft with a shortwave pivoting across the region overnight while a quasi- stationary front currently located near the I-95 corridor very slowly pushes across the area. Widespread showers and storms continue along and ahead of the front with good coverage across the coastal plain this evening, gradually shifting to the coast and offshore after midnight. Plenty of moisture in place with PW values in excess of 2" will bring a threat of heavy rainfall which may lead to localized flooding if storms train over the same region but given the relatively dry conditions over the past couple weeks, most areas should have limited impacts. Cloud cover and showers this afternoon has limited the amount of instability and storms expected to remain sub-severe. Lows tonight will be around 70 inland and low to mid 70s coast. && .SHORT TERM /TUESDAY/... As of 415 PM Mon...The quasi-stationary front and deeper moisture will slide just offshore in the morning. Most areas expected to be dry during the morning with scattered showers and storms developing in the afternoon. Latest guidance not as robust with coverage of convection tomorrow indicating the highest chances of storms across southern coastal sections. Temps expected climb into the mid 80s with more sun breaks throughout the day. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... As of 240 AM Monday...Hot and humid return by late week and continue into the weekend with a return to a typical pattern of mainly afternoon/evening showers and thunderstorms. The cold front is forecast to continue to wash out Wed and Thu resulting in decreasing coverage of showers and thunderstorms beginning Wed when PoPs will be dropped back down into the chance range. Chance PoPs will continue for the remainder of the week and persist into the weekend, as eastern NC returns to a more typical summer weather pattern of hot and humid conditions with mainly afternoon/early evening showers and thunderstorms. Highs inland are forecast to reach the upper 80s to lower 90s each day. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... SHORT TERM /Through 18z Tuesday/... As of 125 PM Mon...Latest radar showing a lull in shra/tsra activity across the area, but a cluster of heavier showers over central NC associated with a weak front. Expecting shower and tstm activity to increase across the region by 20Z as cluster of heavier showers moves eastward. Lower ceilings and pockets of heavy downpours can be expected this aftn with moments of IFR conditions possible. Showers and tstms will begin to move out and weaken with loss of daytime heating this evening, but ceilings likely to remain down in IFR territory for the overnight hours. Some patchy fog possible across the inner coastal plains with moist low levels from aftn rainfall. Ceilings will improve to MVFR after daybreak Tuesday. LONG TERM /Tuesday through Friday/... As of 240 AM Monday...Periods of sub VFR conditions are expected through Tuesday as widespread precipitation occurs as a cold front dissipates over the area. VFR conditions will become prevalent outside isolated to scattered mainly afternoon showers and thunderstorms Wed through Fri. && .MARINE... SHORT TERM /through Monday/... As of 430 PM Mon...A frontal boundary will slowly approach the waters tonight and settle just off the NC coast Tuesday. Light winds across most of the waters this afternoon but beginning to see some tightening of gradients across the southern waters ahead of the front and guidance showing SW winds increasing to around 15-20 kt for the coastal waters south of Cape Hatteras early this evening through the overnight. Winds expected to remain around 15 kt or less for the rest of the waters. Seas expected to build to 3-5 ft across the central and southern waters overnight as well. Gradients relax Tuesday with winds becoming 15 kt or less and seas subsiding to 2-3 during the afternoon. LONG TERM /Tuesday through Friday/... As of 240 AM Monday...Southwest winds 10-20 kt will prevail across the waters for most of the period. A weakening cold front will dissipate over the area early this week with winds briefly becoming N/NE Tue over the northern and central waters and Sounds. Seas will mostly be 2-3 ft with some 4 ft seas over the outer waters during periods of stronger flow which should be mainly in the late afternoons and evenings due to diurnal thermal gradient effects. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...SK SHORT TERM...SK LONG TERM...JME/SK AVIATION...JME/ML MARINE...JME/SK
Hazardous weather outlook, Jul 19, 4:02 AM EDT, 12 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 402 AM EDT Mon Jul 19 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-200815- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 402 AM EDT Mon Jul 19 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Numerous showers and thunderstorms are expected today. Some storms could produce gusty winds and locally heavy rainfall, which could lead to flooding in urban and poor drainage areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Another round of showers and thunderstorms is expected Tuesday, with localized flooding remaining a threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 19, 3:41 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
341 PM EDT Mon Jul 19 2021
NCZ090-091-192045-
Lenoir-Duplin-
341 PM EDT Mon Jul 19 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN LENOIR AND
NORTHERN DUPLIN COUNTIES...
At 340 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mount Olive to near Bowdens to
Clinton. Movement was east at 25 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Kinston, Warsaw, La Grange, Mount Olive, Kornegay, Bowdens,
Beautancus, Kenansville, Institute, Albertson, Sarecta, Faison,
Calypso and Sandy Bottom.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3519 7816 3518 7808 3519 7802 3518 7798
3517 7797 3517 7793 3515 7789 3516 7789
3518 7783 3536 7782 3537 7770 3517 7770
3491 7786 3492 7815 3508 7816 3509 7817
TIME...MOT...LOC 1940Z 255DEG 20KT 3525 7812 3508 7817 3500 7832
5The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:41 PM EDT | Special Weather Statement | MHX | Duplin | 64 min |
| Jul 19, 5:52 PM EDT | Special Weather Statement | MHX | Duplin | 38 min |
Nearby
Special Marine Warnings in North Carolina, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.